Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Apr 13, 2021, 3:16 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2021, 3:16 AM EDT (07:16 UTC)
- Expired
- Apr 13, 2021, 11:46 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
797 WHUS72 KILM 130716 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 316 AM EDT Tue Apr 13 2021 AMZ250-252-131600- /O.NEW.KILM.SC.Y.0029.210413T0716Z-210413T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 316 AM EDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. Seas will briefly build to 3 to 5 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
1 follow-up statement
825 WHUS72 KILM 131546 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1146 AM EDT Tue Apr 13 2021 AMZ250-252-131700- /O.CAN.KILM.SC.Y.0029.000000T0000Z-210413T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1146 AM EDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 1:40 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 13, 1:40 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 140 AM EDT Tue Apr 13 2021 .SYNOPSIS... Generally dry and warm weather will prevail through Wednesday. A cold front will bring a chance of showers to the region late Wednesday into Thursday followed by drier and cooler conditions. && .UPDATE... Only minor changes made with the evening update, mainly to account for the seabreeze boundary that was finally able to develop and push just inland. The seabreeze resulted in higher dewpoints along the coast and a backing wind. This feature will dissipate during the next hour or so, and a dry/weak front will move off the coast late tonight allowing the wind to veer around to the NW and N late tonight into Tuesday. && .NEAR TERM /THROUGH WEDNESDAY/... All quiet on the near term front as deep layer westerly flow has PW values down below one-half inch on 12Z RAOBS from CHS and MHX. A dry cold front will pass through early tonight with little fanfare other than a wind shift. Forecast soundings show a small increase in PW values as this happen but that seems a bit suspect. Behind the boundary tomorrow will be a few degrees cooler than today but still near to a few degrees above climatology. The cool advection shuts off and then weakly reverses to warm Tuesday night; the end result being a slightly mild night with lows in the mid 50s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... A weak system will move across the area late Wednesday into early Thursday with only subtle mid level support. Chance to a smattering of likely pops remain in the forecast for this period with only showers and no convection noted. A much cooler and drier airmass will build in later Thursday and Friday. Highs ahead of the system Wednesday will be in the lower to perhaps middle 80s stepping back to near 70 or so Thursday. A similar trend for lows with around 60 Thursday morning and middle 40 Friday AM. && .LONG TERM /FRIDAY THROUGH MONDAY/... A fast moving zonal flow seemingly keeps any significant systems from affecting the area which is typical of the transition month of April. There is a broad sheared out system that may nick the area later with the ECMWF a little more robust. This uncertainty warrants slight chance pops Saturday through Monday. Slightly cooler temperatures modify in time to just above climatology by early next week. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Post FROPA low level moisture could clip the ILM Terminal with up to several hrs of possible IFR ceilings this morning. Otherwise, VFR to dominate thruout the 06Z 24 hr TAF Issuance Period. Thin cirrus to spill over the 5H ridge axis (west of the Eastern Carolinas) and drop se-ward across the Carolinas thruout this period. CFP early this morning will result in N-NNE winds at 10-15 kt thru mid-aftn. There-after, the sfc pg relaxes allowing winds to veer to the E-SE around 10 kt from mid-aftn then drop to 5 kt or less after sunset. Extended Outlook...VFR to dominate. High pressure to prevail late tonight into early Wed. Weak low pressure to move across Wed thru Wed night with periodic sub-VFR conditions possible. High pressure to follow Thursday through Friday. Another area of low pressure may result in sub-VFR conditions Sat. && .MARINE... Through Tuesday Night...Southerly flow prevails near the coast as a seabreeze developed and pushed inland. Otherwise, west winds veer to NW to N tonight as a cold front pushes through. Both wind and waves will remain below advisory thresholds. Wind then goes northeasterly Tuesday afternoon while speeds abate. Later Tuesday into Tuesday night the pressure gradient pattern becomes quite poorly defined and wind speeds decrease to near minimal values. Wednesday through Saturday...A decent southwest flow will be in place Wednesday ahead of a cold front moving across the region from west to east. Speeds will be on the lower end of 15-20 knot range for a brief period of time. A west to then northwest flow ensues Thursday into Friday. By the weekend a weak surface pressure pattern develops as do weak wind fields. For significant seas, there may be a brief period of 3-5 feet with the strongest winds early Thursday otherwise it's the standard 2-4 feet mostly leaning toward the lower end later in the period. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...SRP NEAR TERM...MBB SHORT TERM...SHK LONG TERM...SHK AVIATION...DCH MARINE...MBB/SHK
Hazardous weather outlook, Apr 12, 9:18 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 918 PM EDT Mon Apr 12 2021 AMZ250-252-254-256-131100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 918 PM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-131100- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 918 PM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-131100- Coastal Brunswick- 918 PM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 131100- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 918 PM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 29
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.